Depression Home > Effexor and Suicide
Suggestions for Dealing With Suicidal Behavior
Your healthcare provider should monitor you (or your child) carefully when you first begin taking an antidepressant. Be watchful for any signs of suicidal behavior during treatment with Effexor. Contact your healthcare provider right away if you (or your child) have any of the following:
- Thoughts about death or committing suicide
- Suicide attempts
- Depression or anxiety that is new or worse
- Agitation, restlessness, or panic attacks
- Trouble sleeping (insomnia)
- Irritability that is new or worse
- Aggressive, angry, or violent behavior
- Acting on dangerous impulses
- Unusually increased talking or activity
- Other strange changes in mood or behavior.
Also, be sure to talk with your healthcare provider about the risks and benefits of using Effexor in children and teenagers, as well as other options for depression treatment.